Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 545, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2001, 6:01 PM CDT for Logan County, Noble County, Payne County, Oklahoma. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 7, 2001, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, OK, Noble County, OK, Payne County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:05 PM CDT | Hail 0.75 | Red Rock, OK | |
| Sep 7, 6:38 PM CDT | Hail 1 | Guthrie, OK | |
| Sep 7, 6:50 PM CDT | Hail 0.88 | Coyle, OK | |
| Sep 7, 6:50 PM CDT | Thunderstorm Wind 56 E | Coyle, OK | |
| Sep 7, 6:50 PM CDT | Hail 0.88 | Perkins, OK | |
| Sep 7, 6:50 PM CDT | Thunderstorm Wind 56 E | Perkins, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KOUN 072302
SVROKC
OKC083-103-119-072345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL OKLAHOMA
PAYNE COUNTY IN CENTRAL OKLAHOMA
NOBLE COUNTY IN NORTHERN OKLAHOMA
* UNTIL 645 PM CDT
* AT 601 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM MARLAND TO 14 MILES WEST OF NAVINA...MOVING EAST
AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE CEDAR VALLEY...CIMARRON CITY...
COYLE...CRESCENT...GLENCOE...GUTHRIE...LANGSTON...LOVELL...
LUCIEN...MARLAND...MERIDIAN...MORRISON...MULHALL...NAVINA...
ORLANDO...PERRY...RED ROCK AND STILLWATER
HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THESE SEVERE
THUNDERSTORMS. DAMAGING WINDS OVER 60 MPH ALSO ARE POSSIBLE.
THIS LINE OF THUNDERSTORMS MAY PRODUCE WEAK...SHORT LIVED TORNADOES
ALONG ITS LEADING EDGE. WIND SPEEDS WITH ANY TORNADO ARE NOT LIKELY
TO GREATLY EXCEED THOSE OF THE STRAIGHT LINE WINDS OF THE
THUNDERSTORM.
LAT...LON 3660 9727 3602 9768 3573 9767 3573 9732
3658 9659
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI SEP 7 2001 THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE WINDOW. 18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB. SO THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP. CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND ITS ASSOCIATED MID LEVEL COOLING. CHANCES ARE A BIT MORE IFFY IN THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE. WITH THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL NORTHWEST ZONES. WILL MENTION SEVERE IN THE ZONES AHEAD OF THE FRONT. THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF TONIGHTS WAVE WILL ALLOW A RESPITE. HOWEVER IT APPEARS THAT THE FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE BOUNDARIES IN THE NEIGHBORHOOD AS WELL. SO AM CONCERNED THAT BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW AFTERNOON. THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE MOVES OUT OF THE AREA. FARTHER DOWN THE LINE... NO CHANGES WILL BE MADE TO THE EXTENDED. ...SPEG. OKC 65 84 60 74 / 60 30 40 40 HBR 62 83 58 74 / 50 30 40 40 SPS 66 89 62 77 / 40 30 50 40 GAG 54 75 52 70 / 40 30 40 30 PNC 63 80 58 73 / 80 30 40 40 DUA 69 87 67 77 / 60 40 60 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 7, 4:49 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM MEDFORD OK .88 INCH HAIL
09/07/01 GRANT REPORTED BY NWS COOP
OBSERVER
KTLocal storm report, Sep 7, 5:08 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 7 E POND CREEK OK 1.00 INCH HAIL
09/07/01 GRANT PUBLIC REPORT
KTLocal storm report, Sep 7, 5:11 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 1 S BRAMAN OK 1.75 INCH HAIL
09/07/01 KAY REPORTED BY COUNTY
EMERGENCY MANAGER
KTLocal storm report, Sep 7, 5:18 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 4 E BISON OK .88 INCH HAIL
09/07/01 GARFIELD PUBLIC REPORT
0515 PM HENNESSEY OK .75 INCH HAIL
09/07/01 KINGFISHER PUBLIC REPORT
KTLocal storm report, Sep 7, 5:24 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 3 S GARBER OK 1.75 INCH HAIL
09/07/01 GARFIELD AMATEUR RADIO REPORT
KTLocal storm report, Sep 7, 5:34 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 PM 5 WNW CALUMET OK .75 INCH HAIL
09/07/01 CANADIAN PUBLIC REPORT
0528 PM KINGFISHER OK 1.75 INCH HAIL
09/07/01 KINGFISHER REPORTED BY COUNTY
EMERGENCY MANAGER
0529 PM 1 W DOUGLAS OK 1.75 INCH HAIL
09/07/01 GARFIELD AMATEUR RADIO REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 48 min |
| Sep 7, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Sep 7, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 49 min |
| Sep 7, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 45 min |
| Sep 7, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 48 min |
| Sep 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 48 min |
| Sep 7, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 48 min |
| Sep 7, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 64 min |
| Sep 7, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 64 min |
| Sep 7, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Sep 7, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 47 min |
| Sep 7, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 21 min |
| Sep 7, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Sep 7, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Comanche, Grady, McClain | 41 min |
| Sep 7, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.